Alert archive / Ohio / River Flood Warnings in 2019
River Flood Warning 2, NWS Charleston, WV
NWS Charleston, WV issued this river flood warning at Feb 6, 2019, 6:30 PM EST for Washington County, Ohio. It took effect at Feb 6, 2019, 7:00 PM EST. It was in force for 14 hr.
The area
The outline as issued.
The facts
- Issued
- Feb 6, 2019, 6:30 PM EST (23:30 UTC)
- In effect from
- Feb 6, 2019, 7:00 PM EST
- Expired
- Feb 7, 2019, 8:34 AM EST
- In force
- 14 hr
- Issued by
- NWS Charleston, WV
- Area
- Storm-based polygon
- Flood severity
- Minor
County Washington County, OH
The radar
The Charleston,WV radar (KRLX), 138 km from the middle of the area, began a volume at 23:32 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Muskingum River at Beverly (BEVO1). The gauge peaked at 33.23 ft at Feb 8, 2019, 7:00 AM EST.
- Action stage
- 26 ft
- Minor stage
- 29 ft
- Moderate stage
- 34 ft
- Major stage
- 40 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 03150500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
141 WGUS41 KRLX 062330 FLWRLX BULLETIN - IMMEDIATE BROADCAST REQUESTED River Flood Warning National Weather Service Charleston WV 630 PM EST Wed Feb 6 2019 ...The National Weather Service in Charleston WV has issued a flood warning for the following rivers... Muskingum River... Affecting the following counties in Ohio...Washington. The Muskingum River at Beverly is expected to go into minor flooding this evening. At 5:45 PM EST, the river stage at Beverly was 28.21 feet and slowly rising. Flood stage is 29 feet. The river is expected to fall back below flood stage later tonight. In addition, area creeks and streams feeding into the Muskingum River may also experience high water this evening. PRECAUTIONARY/PREPAREDNESS ACTIONS... Turn around and don't drown. Do not drive into areas where water is flowing over the roadway. Most deaths occur when motorists try crossing flooded roads. Please report high water to the National Weather Service by calling toll free...1-800-401-9535...when you can do so safely. You may also report flooding by posting your report to the Charleston West Virginia National Weather service Facebook page...or by using the Twitter HASHTAG...NWSRLX. The next issuance will be when conditions warrant. && OHC167-070600- /O.NEW.KRLX.FL.W.0002.190207T0000Z-190207T0600Z/ /BEVO1.1.ER.190207T0000Z.190207T0000Z.190207T0000Z.NO/ 630 PM EST Wed Feb 6 2019 the National Weather Service in Charleston WV has issued a * Flood Warning for the Muskingum River At Beverly. * until late tonight...or until the warning is cancelled. * At 5:45 PM Wednesday the stage was 28.2 feet. * Minor Flooding is forecast. * Flood stage is 29.0 feet. * Forecast...the river is expected to rise to near flood stage this evening. * At stages near 29.0 feet...Low areas, and farmland, camps, and a few homes are flooded. * A crest near 29.0 feet compares to a previous crest of 29.1 feet on January 24 2019. && LAT...LON 3961 8175 3960 8149 3951 8146 3945 8151 3952 8184 $$
3 follow-up statements
629 WGUS81 KRLX 070201 FLSRLX River Flood Statement National Weather Service Charleston WV 901 PM EST Wed Feb 6 2019 ...The flood warning continues for the following rivers...Muskingum River. At Beverly... Affecting the following counties in Ohio...Washington. The Muskingum River at Beverly is in minor flooding. At 8:45 PM EST, the river stage at Beverly was 29.2 feet. Flood stage is 29 feet. The river is expected to fall back below flood stage late tonight. In addition, area creeks and streams feeding into the Muskingum River, and low lying spots adjacent to the river may also experience high water this evening. PRECAUTIONARY/PREPAREDNESS ACTIONS... Turn around and don't drown. Do not drive into areas where water is flowing over the roadway. Most deaths occur when motorists try crossing flooded roads. Please report high water to the National Weather Service by calling toll free...1-800-401-9535...when you can do so safely. You may also report flooding by posting your report to the Charleston West Virginia National Weather service Facebook page...or by using the Twitter HASHTAG...NWSRLX. The next issuance will be when conditions warrant. && OHC167-070759- /O.EXT.KRLX.FL.W.0002.000000T0000Z-190207T1200Z/ /BEVO1.1.ER.190207T0055Z.190207T0145Z.190207T0600Z.NO/ 901 PM EST Wed Feb 6 2019 ...Flood Warning extended until Thursday morning...The Flood Warning continues for the Muskingum River At Beverly. * AT 8:45 PM Wednesday the stage was 29.2 feet. * Flood stage is 29.0 feet. * Forecast...The river will begin to fall to below flood stage after midnight . * At stages near 29.0 feet...Low areas, and farmland, camps, and a few homes are flooded. && LAT...LON 3961 8175 3960 8149 3951 8146 3945 8151 3952 8184 $$
622 WGUS81 KRLX 070940 FLSRLX River Flood Statement National Weather Service Charleston WV 440 AM EST Thu Feb 7 2019 ...The flood warning continues for the following rivers...Muskingum River. At Beverly... Affecting the following counties in Ohio...Washington. The Muskingum River at Beverly has crested at minor flood. At 1:15 AM EST, the river stage at Beverly crested at 29.9 feet. Flood stage is 29 feet. The river is expected to fall back below flood stage late this afternoon. In addition, area creeks and streams feeding into the Muskingum River, and low lying spots adjacent to the river may also experience high water this morning and today. PRECAUTIONARY/PREPAREDNESS ACTIONS... Turn around and don't drown. Do not drive into areas where water is flowing over the roadway. Most deaths occur when motorists try crossing flooded roads. Please report high water to the National Weather Service by calling toll free...1-800-401-9535...when you can do so safely. You may also report flooding by posting your report to the Charleston West Virginia National Weather service Facebook page...or by using the Twitter HASHTAG...NWSRLX. The next issuance will be when conditions warrant. && OHC167-071540- /O.EXT.KRLX.FL.W.0002.000000T0000Z-190208T0300Z/ /BEVO1.1.ER.190207T0055Z.190207T0630Z.190207T2100Z.NO/ 440 AM EST Thu Feb 7 2019 ...Flood Warning extended until this evening...The Flood Warning continues for the Muskingum River At Beverly. * AT 3:45 AM Thursday the stage was 29.7 feet. * Flood stage is 29.0 feet. * Forecast...The river will continue to fall to below flood stage by late this afternoon. * At stages near 29.0 feet...Low areas, and farmland, camps, and a few homes are flooded. && LAT...LON 3961 8175 3960 8149 3951 8146 3945 8151 3952 8184 $$
379 WGUS81 KRLX 071334 FLSRLX River Flood Statement National Weather Service Charleston WV 834 AM EST Thu Feb 7 2019 ...The flood warning is cancelled for the following rivers...Muskingum River. At Beverly... Affecting the following counties in Ohio...Washington. The Muskingum River at Beverly has gone below the 29 foot flood stage and will continue a slow fall through this morning. However, if more rain is realized later today, a river flood warning may have to be re-issued. A Flood Watch and Areal Flood Warning are still in effect through this afternoon. The National Weather Service will continue to monitor the situation. PRECAUTIONARY/PREPAREDNESS ACTIONS... Turn around and don't drown. Do not drive into areas where water is flowing over the roadway. Most deaths occur when motorists try crossing flooded roads. Please report high water to the National Weather Service by calling toll free...1-800-401-9535...when you can do so safely. You may also report flooding by posting your report to the Charleston West Virginia National Weather service Facebook page...or by using the Twitter HASHTAG...NWSRLX. This will be the last issuance unless conditions change. && OHC167-071404- /O.CAN.KRLX.FL.W.0002.000000T0000Z-190208T0300Z/ /BEVO1.1.ER.190207T0055Z.190207T0630Z.190207T1157Z.NO/ 834 AM EST Thu Feb 7 2019 The Flood Warning is cancelled for the Muskingum River At Beverly. * AT 7:45 AM Thursday the stage was 28.8 feet. * The river fell below flood stage at 6:57 AM Thursday. * Flood stage is 29.0 feet. * Forecast...the river will continue to fall to 28.1 feet by Friday morning. * The river crested at 29.86 feet at 12:05 AM this morning. This compares to a previous crest of 29.1 feet on January 24 2019. && LAT...LON 3961 8175 3960 8149 3951 8146 3945 8151 3952 8184 $$
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, WV wrote its last area forecast discussion before this river flood warning went out at Feb 6, 5:06 PM EST, 1 hour 24 minutes earlier.
Area forecast discussion, Feb 6, 5:06 PM EST, 1 hour 24 minutes before
AREA FORECAST DISCUSSION
National Weather Service Charleston WV
506 PM EST Wed Feb 6 2019
.SYNOPSIS...
Periods of rain, mainly across southern sections through early
Thursday morning. Strong cold front Thursday night. Cold high
pressure this weekend.
&&
.NEAR TERM /THROUGH THURSDAY/...
As of 450 PM Wednesday...
Adjusted PoPs and Weather grids per latest radar imagery trends.
This resulted in lowering PoPs areawide, as rain showers
exit east, faster than anticipated. Also, went more
deterministic across northern portions of southeast Ohio and WV,
cutting PoPs below 15 percent through the overnight hours. Any
pcpn there should be drizzle if anything. Additional periods of
rain are still expected across northeast KY, southwest VA and
southern half of WV into the predawn hours Thursday.
Expanded areas of dense fog west from the northeast mountains,
west and south, to cover northern portions of southeast OH and
West Virginia through early Thursday morning. Latest HRRR model
is in agreement with this thinking.
Hourly temperatures were revised and matched with past
observations resulting in couple degrees lower for High
temperatures this afternoon.
Rest of forecast remains on track.
As of 135 PM Wednesday...
Impressive low level theta e axis embedded within a belt of
stout low level moisture advection continuing to give southeast
OH moderate to heavy rain. Amounts to 2 inches are now being
reported in spots with several flooded roads. Models agree on
pushing this axis southeast as the surface wave departs this
afternoon, with a bit of a progressive nature to it. This
should keep rainfall amounts closer to 1 inch rather than the 2+
that has been observed across southeast OH. This continues this
evening with the boundary draped across far southern zones.
This would allow for a much needed lull across southeast OH,
northeast KY, and northern/western half of WV. The sharp low
level theta e boundary along with some weak instability aloft
keeps some thunder mention as it moves through the area with
some beefy rainfall rates for this time of year.
The axis stays draped in the vicinity of our southwest VA
counties overnight with rounds of moderate to occasionally
heavy rain pegged by the models. This is where QPF picks up
again, where up to 2 inches may fall. I toyed with adding a few
counties down that way to the watch, but given the uncertainty
on where this axis ultimately ends up, elected to hand off to
the evening shift to monitor. Elsewhere, low clouds and areas of
dense fog will develop overnight.
Forcing for ascent weakens considerably Thursday morning, as
the boundary lifts back north through the area in response to
strengthening low pressure traversing through the mid and upper
MS Valley. As such expect coverage of showers to stay mainly
confined to western zones in the morning. Low clouds and fog
will lift as this pushes north with southerly winds picking up
in the afternoon. It still appears at least some sun will be
realized across a good portion of the area, especially east of
the OH River. This will boost afternoon temperatures into
record territory for the day.
&&
.SHORT TERM /THURSDAY NIGHT THROUGH SATURDAY NIGHT/...
As of 240 PM Wednesday...
As the cold front moves through, one of the questions in the
forecast process is the potential for thunder with the
associated line of showers. Took a conservative approach with
this with, but even though there is no thunder in the forecast,
some isolated embedded lightning is not out of the question.
Otherwise, the main threat continues to be any additional rain,
so will need to assess the state of the ground/waterways prior
to the convective line. This should largely be the last of the
significant rainfall with this long duration event that has
begun today before this issuance, and has a chance of becoming
snow showers with the dramatic temperature falls back into the
30s/upper 20s. No accumulations expected as this follows a
typical case here with the colder air chasing the moisture out
of the CWA. Front end of the weekend will be cold, back in a
more winter-like airmass, but dry with high pressure building
into the southern Great Lakes.
&&
.LONG TERM /SUNDAY THROUGH WEDNESDAY/...
As of 240 PM Wednesday...
Zonal flow aloft turns southwesterly, reverting to another wet
pattern for the end of the weekend/beginning of the work week.
Another developing baroclinic boundary will set up in the
vicinity of the Ohio Valley, with indications of more low level
moisture transport into that area. Could see waves of rain
through mid week until the next upper low/surface low combo
clears out the airmass once again at the end of the extended.
&&
.AVIATION /22Z WEDNESDAY THROUGH MONDAY/...
As of 155 PM Wednesday...
Moderate to heavy rain will push east across the area through
the remainder of this afternoon. General MVFR conditions with a
window of about 2 hours for IFR vsby as this axis moves across.
Behind this, LIFR/VLIFR amid widespread low cigs along with
patchy dense fog.
Axis of rain returns north Thursday morning, but with much less
coverage. As it moves through cigs and vsby will improve, with
VFR taking hold at most terminals midday.
Light and variable winds become easterly tonight and then
increase 10 to 15 kts Thursday from the south. Gusts 20 to 25
kts are possible by afternoon.
FORECAST CONFIDENCE AND ALTERNATE SCENARIOS THROUGH 00Z FRIDAY...
FORECAST CONFIDENCE: Medium.
ALTERNATE SCENARIOS: Timing and placement of precip will likely
have significant impact on CIGs and VSBYs into evening.
EXPERIMENTAL TABLE OF FLIGHT CATEGORY OBJECTIVELY SHOWS CONSISTENCY
OF WFO FORECAST TO AVAILABLE MODEL INFORMATION:
H = HIGH: TAF CONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL.
M = MEDIUM: TAF HAS VARYING LEVEL OF CONSISTENCY WITH MODELS.
L = LOW: TAF INCONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL.
UTC 1HRLY 22 23 00 01 02 03 04 05 06 07 08 09
EST 1HRLY 17 18 19 20 21 22 23 00 01 02 03 04
CRW CONSISTENCY H H H H H H H H H L L L
HTS CONSISTENCY H H H H H H H M H H H L
BKW CONSISTENCY H H M H L M M M M L H H
EKN CONSISTENCY H H H H M H H L L M M M
PKB CONSISTENCY L M H H H M L M M M M M
CKB CONSISTENCY H H H M H M M M L L M M
AFTER 00Z FRIDAY...
Periods of IFR in periods of rain Thursday night.
&&
.RLX WATCHES/WARNINGS/ADVISORIES...
WV...Flood Watch through Thursday afternoon for WVZ005>011-013>020-
024>026-029.
OH...Flood Watch through Thursday afternoon for OHZ066-067-075-076-
083>087.
KY...Flood Watch through Thursday afternoon for KYZ101>103-105.
VA...None.
&&
SYNOPSIS...26/30
NEAR TERM...ARJ/30
SHORT TERM...26
LONG TERM...26
AVIATION...30Hazardous weather outlook, Feb 6, 4:14 AM EST, 14 hours 16 minutes before
Hazardous Weather Outlook National Weather Service Charleston WV 414 AM EST Wed Feb 6 2019 KYZ101>103-105-OHZ066-067-075-076-083>087-WVZ005>011-013>020-024>026- 029-070915- Greenup-Carter-Boyd-Lawrence KY-Perry-Morgan-Athens-Washington- Jackson OH-Vinton-Meigs-Gallia-Lawrence OH-Wayne-Cabell-Mason- Jackson WV-Wood-Pleasants-Tyler-Lincoln-Putnam-Kanawha-Roane-Wirt- Calhoun-Ritchie-Doddridge-Mingo-Logan-Boone-Gilmer- 414 AM EST Wed Feb 6 2019 ...FLOOD WATCH IN EFFECT FROM NOON EST TODAY THROUGH THURSDAY AFTERNOON... This Hazardous Weather Outlook is for northeast Kentucky, southeast Ohio, and portions of central West Virginia, northern West Virginia, southern West Virginia and western West Virginia. .DAY ONE...Today and Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Flood Watch. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Flood Watch. Flood Watch. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions by calling the toll-free spotter hotline, or by other methods detailed at www.weather.gov/rlx/reports. VAZ003-004-WVZ027-028-030>034-039-040-515>526-070915- Dickenson-Buchanan-Clay-Braxton-Lewis-Harrison-Taylor-McDowell- Wyoming-Upshur-Barbour-Northwest Raleigh-Southeast Raleigh- Northwest Fayette-Southeast Fayette-Northwest Nicholas- Southeast Nicholas-Northwest Webster-Southeast Webster- Northwest Pocahontas-Southeast Pocahontas-Northwest Randolph- Southeast Randolph- 414 AM EST Wed Feb 6 2019 This Hazardous Weather Outlook is for southwest Virginia, and portions of central West Virginia, northeast West Virginia, northern West Virginia, southeast West Virginia and southern West Virginia. .DAY ONE...Today and Tonight. Periods of moderate rainfall are expected to occur primarily this afternoon and tonight. Isolated flooding impacts may occur. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. Periods of moderate rainfall are expected to occur again on Thursday and especially Thursday night. Isolated flooding impacts may occur. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions by calling the toll-free spotter hotline, or by other methods detailed at www.weather.gov/rlx/reports.
In the hours before
Local storm report, Feb 6, 1:02 PM EST, 5 hours 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WV
102 PM EST WED FEB 06 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1254 PM FLOOD 1 SSE FROST 39.27N 81.82W
02/06/2019 ATHENS OH DEPT OF HIGHWAYS
SR 144 CLOSED NEAR WHERE JORDAN RUN MEETS THE HOCKING
RIVER.
1258 PM FLOOD 1 SSW THOMAS VILLAGE 39.02N 82.07W
02/06/2019 MEIGS OH DEPT OF HIGHWAYS
SR 124 CLOSED DUE TO FLOODING ALONG THOMAS FORK.
0100 PM FLOOD DUNDAS 39.21N 82.48W
02/06/2019 VINTON OH DEPT OF HIGHWAYS
SR 93 CLOSED DUE TO FLOODING ALONG WOLF RUN.
&&
EVENT NUMBER RLX1900686
EVENT NUMBER RLX1900687
EVENT NUMBER RLX1900688
MZLocal storm report, Feb 6, 1:19 PM EST, 5 hours 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WV
119 PM EST WED FEB 06 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0110 PM FLOOD SAINT MARYS 39.39N 81.21W
02/06/2019 PLEASANTS WV PUBLIC
FISH POND ROAD CLOSED DUE TO FLOODING NEAR WHERE MIDDLE
ISLAND CREEK MEETS THE OHIO RIVER
&&
EVENT NUMBER RLX1900689
KIEBLERLocal storm report, Feb 6, 1:27 PM EST, 5 hours 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WV
127 PM EST WED FEB 06 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0125 PM FLOOD 1 N JACKSON 39.06N 82.63W
02/06/2019 JACKSON OH DEPT OF HIGHWAYS
SR 788 CLOSED NE OF JACKSON.
&&
EVENT NUMBER RLX1900690
MZLocal storm report, Feb 6, 4:39 PM EST, 1 hour 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WV
439 PM EST WED FEB 06 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0200 PM FLOOD ALLENSVILLE 39.27N 82.61W
02/06/2019 VINTON OH 911 CALL CENTER
ROUTE 50 CLOSED DUE TO FLOODING.
&&
EVENT NUMBER RLX1900691
RGLocal storm report, Feb 6, 4:41 PM EST, 1 hour 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WV
441 PM EST WED FEB 06 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0200 PM FLOOD 1 S MCARTHUR 39.23N 82.48W
02/06/2019 VINTON OH 911 CALL CENTER
INTERSECTION OF ROUTE 50 AND MEEKSVILLE ROAD CLOSED DUE
TO FLOODING.
&&
EVENT NUMBER RLX1900692
RGLocal storm report, Feb 6, 4:44 PM EST, 1 hour 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WV
444 PM EST WED FEB 06 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0200 PM FLOOD 1 WNW BOLINS MILLS 39.24N 82.30W
02/06/2019 VINTON OH 911 CALL CENTER
INTERSECTION OF ROUTE 50 AND BROOKS MARTIN ROAD CLOSED
DUE TO FLOODING.
&&
EVENT NUMBER RLX1900693
RGThe office that day
Everything else NWS Charleston, WV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 6, 8:22 AM EST | Special Weather Statement | RLX | Washington | 53 min |
| Feb 6, 8:33 AM EST | Special Weather Statement | RLX | Athens, Morgan, Perry, Vinton | 57 min |
| Feb 6, 9:45 AM EST | Special Weather Statement | RLX | Athens, Jackson, Meigs, Morgan, Perry, Vinton and 1 more | 75 min |
| Feb 6, 10:17 AM EST | Areal Flood Warning | RLX | Athens, Gallia, Jackson, Meigs, Morgan, Vinton and 1 more | 24 hr |
Nearby
River Flood Warnings in Ohio, 2019Every river flood warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.